Alert archive / Wisconsin / Wind Advisories in 2010
Wind Advisory 3, NWS La Crosse, WI
NWS La Crosse, WI issued this wind advisory at May 5, 2010, 9:41 AM CDT for 8 counties in Iowa; 7 counties in Minnesota; 12 counties in Wisconsin. It took effect at May 5, 2010, 10:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 5, 2010, 9:41 AM CDT (14:41 UTC)
- In effect from
- May 5, 2010, 10:00 AM CDT
- Expired
- May 5, 2010, 5:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS La Crosse, WI
All 27 counties
Allamakee County, IA, Chickasaw County, IA, Clayton County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Dodge County, MN, Fillmore County, MN, Houston County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN, Adams County, WI, Buffalo County, WI, Clark County, WI, Crawford County, WI, Grant County, WI, Jackson County, WI, Juneau County, WI, La Crosse County, WI, Monroe County, WI, Richland County, WI, Trempealeau County, WI, Vernon County, WI
The radar
The La Crosse radar (KARX), 32 km from the middle of the area, began a volume at 14:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 2.7 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1647 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 256 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
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
4 follow-up statements
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
862 WWUS73 KARX 051848 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 148 PM CDT WED MAY 5 2010 ...STRONG WINDS OVER MUCH OF THE AREA THIS AFTERNOON... .STRONG LOW PRESSURE TRACKING ACROSS LAKE SUPERIOR WILL CONTINUE TO PRODUCE WEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH... ACROSS THE AREA THIS AFTERNOON. THESE STRONG WINDS WILL BE MORE COMMON OVER THE HIGHER TERRAIN...OPEN COUNTRY AND RIDGE TOP AREAS OF SOUTHEAST MINNESOTA AND NORTHEAST IOWA. THE WINDS WILL DIMINISH DURING THE LATE AFTERNOON HOURS. IAZ011-030-WIZ029-032>034-041>044-053>055-061-052200- /O.EXA.KARX.WI.Y.0003.000000T0000Z-100505T2200Z/ ALLAMAKEE-CLAYTON-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE- MONROE-JUNEAU-ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...WAUKON...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 148 PM CDT WED MAY 5 2010 ...WIND ADVISORY IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON. * TIMING: THE STRONGEST WINDS WILL OCCUR THROUGH 4PM...THEN BEGIN TO DIMINISH. * WINDS: WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH OVER RIDGE TOPS AND ACROSS FAVORED WIND-PRONE AREAS. * IMPACTS: THESE WINDS WILL MAKE DRIVING DIFFICULT FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES TRAVELING ON NORTH-SOUTH ROADS. THESE WINDS CAN ALSO BLOW AROUND LOOSE ITEMS LIKE LAWN CHAIRS AND GARBAGE CANS...AND BREAK BRANCHES OFF WEAKENED OR UNHEALTHY TREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER... OR GUSTS OVER 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IAZ008>010-018-019-029-MNZ079-086>088-094>096-052200- /O.CON.KARX.WI.Y.0003.000000T0000Z-100505T2200Z/ MITCHELL-HOWARD-WINNESHIEK-FLOYD-CHICKASAW-FAYETTE-WABASHA-DODGE- OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- INCLUDING THE CITIES OF...DECORAH...CHARLES CITY...OELWEIN... ROCHESTER...WINONA...AUSTIN 148 PM CDT WED MAY 5 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON. * TIMING: THE STRONGEST WINDS WILL OCCUR THROUGH 4PM...THEN BEGIN TO DIMINISH. * WINDS: WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH. * IMPACTS: THESE WINDS WILL MAKE DRIVING DIFFICULT FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES TRAVELING ON NORTH-SOUTH ROADS. THESE WINDS CAN ALSO BLOW AROUND LOOSE ITEMS LIKE LAWN CHAIRS AND GARBAGE CANS...AND BREAK BRANCHES OFF WEAKENED OR UNHEALTHY TREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER... OR GUSTS OVER 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RRS WEATHER.GOV/LACROSSE
026 WWUS73 KARX 052035 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 335 PM CDT WED MAY 5 2010 ...STRONG WINDS CONTINUE OVER MUCH OF THE AREA THIS AFTERNOON... .STRONG LOW PRESSURE CONTINUED TO MOVE EAST ACROSS LAKE SUPERIOR AT MID AFTERNOON. THE TIGHT PRESSURE GRADIENT AROUND THE LOW REMAINED OVER THE AREA...WITH WEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH...COMMON OVER THE HIGHER TERRAIN...OPEN COUNTRY AND RIDGE TOP LOCATIONS. HOWEVER...THE GRADIENT WAS BEGINNING TO RELAX...WITH WINDS ALREADY STARTING TO DECREASE AT MANY LOCATIONS. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ029-032>034- 041>044-053>055-061-052200- /O.CON.KARX.WI.Y.0003.000000T0000Z-100505T2200Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-CLARK- BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON- CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 335 PM CDT WED MAY 5 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON. * TIMING: WINDS WILL SLOWLY DIMINISH BELOW ADVISORY CRITERIA THROUGH 5 PM. * WINDS: WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH...MAINLY OVER RIDGE TOPS AND HIGHER TERRAIN...OPEN COUNTRY AREAS. * IMPACTS: THESE WINDS WILL MAKE DRIVING DIFFICULT FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES TRAVELING ON NORTH-SOUTH ROADS. THESE WINDS CAN ALSO BLOW AROUND LOOSE ITEMS LIKE LAWN CHAIRS AND GARBAGE CANS...AND BREAK BRANCHES OFF WEAKENED OR UNHEALTHY TREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER... OR GUSTS OVER 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RRS WEATHER.GOV/LACROSSE
190 WWUS73 KARX 052202 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 502 PM CDT WED MAY 5 2010 ...WIND ADVISORY ALLOWED TO EXPIRE... .LOW PRESSURE OVER LAKE SUPERIOR WILL CONTINUE TO MOVE AWAY FROM THE AREA. AS A RESULT WINDS WILL CONTINUE TO DIMINISH THROUGH THE EARLY EVENING HOURS. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ029-032>034- 041>044-053>055-061-052315- /O.EXP.KARX.WI.Y.0003.000000T0000Z-100505T2200Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-CLARK- BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON- CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 502 PM CDT WED MAY 5 2010 ...WIND ADVISORY WILL EXPIRE AT 5 PM CDT THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 5 PM CDT THIS AFTERNOON. WINDS HAVE DROPPED BELOW ADVISORY CRITERIA. THUS THE WIND ADVISORY IS BEING ALLOWED TO EXPIRE. HOWEVER...WIND GUSTS TO 35 MPH ARE STILL POSSIBLE THROUGH THE EARLY EVENING HOURS. $$ RABERDING WEATHER.GOV/LACROSSE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this wind advisory went out at May 5, 3:12 AM CDT, 6 hours 29 minutes earlier.
Area forecast discussion, May 5, 3:12 AM CDT, 6 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 312 AM CDT WED MAY 5 2010 .SHORT TERM...TODAY THROUGH FRIDAY NIGHT MAIN FORECAST CONCERN ARE WINDS TODAY...THEN PRECIPITATION CHANCES THURSDAY INTO FRIDAY NIGHT. LATEST 07Z SURFACE ANALYSIS INDICATING COLD FRONT EXTENDING FROM EASTERN WISCONSIN INTO NORTHERN MISSOURI. LATEST MOSAIC RADAR INDICATING A LINE OF SHOWERS ALONG AND BEHIND COLD FRONT. THIS IS IN ASSOCIATION WITH MOISTURE TRANSPORT AND CONVERGENCE IN THE 925- 850MB LAYER PER LATEST RUC ANALYSIS. THE 05.00Z GFS AND NAM ARE IN GOOD AGREEMENT WITH MOVING UPPER LEVEL/SURFACE FEATURES ACROSS THE REGION THROUGH 00Z FRIDAY. THEN THE MODELS BEGIN TO DIFFER ON TIMING OF SURFACE/UPPER LEVEL FEATURES INTO THE GREAT LAKES REGION THURSDAY NIGHT THROUGH SATURDAY. THE 05.00Z GFS IS MORE PROGRESSIVE WITH THE SURFACE/UPPER LEVEL FEATURES. TODAY...SURFACE COLD FRONT PUSHES INTO THE OHIO RIVER VALLEY. TIME HEIGHT CROSS SECTIONS SHOW SUBSIDENCE OVER MUCH OF THE FORECAST AREA THROUGH 21Z WEDNESDAY. THIS WILL ALLOW FOR SKIES TO CLEAR EARLY THIS MORNING AND DRIER AIR TO ADVECT INTO THE REGION. THE COMBINATION OF SUNNY SKIES AND DRIER AIR MASS OVER REGION WILL ALLOW FOR STRONG MIXING. BUFKIT SOUNDINGS INDICATE MEAN ABSOLUTE TRANSFER OF 25 TO 35 KNOTS OVER FORECAST AREA. THIS WILL PRODUCE WIND SPEEDS OF 15 TO 30 MPH AND GUSTS UP TO 40 MPH LATE THIS MORNING AND AFTERNOON. FOR NOW...WILL NOT ISSUE ANY WIND ADVISORY. NEXT FOCUS TURNS TO SURFACE LOW PRESSURE EJECTING OUT INTO THE CENTRAL PLAINS THURSDAY INTO FRIDAY NIGHT. HIGH PRESSURE ENTRENCHED OVER THE REGION AND WEAK DRY NORTHERLY FLOW ALOFT WILL IMPEDE MOISTURE ADVECTING INTO THE AREA THURSDAY. HAVE TRIMMED PRECIPITATION CHANCES ACROSS THE EASTERN PORTIONS OF THE FORECAST AREA AFTER 18Z THURSDAY. DEEPER FORCING AND MOISTURE MOVES OVER THE REGION AFTER 00Z FRIDAY...AS SURFACE LOW PRESSURE EJECTS OUT INTO NORTHERN MISSOURI THURSDAY NIGHT. THIS ENABLES FRONTOGENETIC BAND OF PRECIPITATION TO DEVELOP OVER THE SOUTHERN SECTIONS OF THE FORECAST AREA. MOISTURE AND VERTICAL MOTION ASSOCIATED WITH UPPER LEVEL LOW PUSHES INTO THE NORTHERN MINNESOTA AND NORTHERN WISCONSIN. THIS SHOULD ALLOW FOR LIGHTER PRECIPITATION TO DEVELOP AND MOVE OVER THE NORTHERN HALF OF THE FORECAST AREA. THE 05.00Z GFS CONTINUE TO SHOW 100-300 J/KG OF MOST UNSTABLE CAPE IN THE 2-7KM LAYER OVER NORTHEAST IOWA AND EXTREME SOUTHERN WISCONSIN FROM 00-12Z FRIDAY. WILL CONTINUE THE MENTION OF ISOLATED THUNDERSTORMS OVER SOUTHERN PORTIONS OF THE FORECAST AREA. TEMPERATURES WILL BE WELL BELOW NORMAL FRIDAY...AS BOTH THE 05.00Z GFS AND NAM ADVECT COLDER AIR INTO THE REGION. HIGH TEMPERATURES ARE EXPECTED TO CLIMB INTO THE MIDDLE 40S TO LOWER 50S. .LONG TERM...SATURDAY THROUGH TUESDAY MAIN FORECAST CONCERN IS PRECIPITATION CHANCES MONDAY INTO TUESDAY. THE 05.00Z GFS AND ECMWF ARE IN AGREEMENT WITH OVERALL UPPER LEVEL FLOW PATTERN THROUGH 12Z SUNDAY. SIGNIFICANT DIFFERENCES BEGIN AFTER 12Z SUNDAY...AS THE 05.00Z ECMWF IS MORE AMPLIFIED WITH UPPER LEVEL RIDGE OVER THE CENTRAL U.S. MONDAY. THE 05.00Z GFS ON THE OTHER HAND...DEVELOPS SOUTHWESTERLY FLOW ALOFT AND EJECTS SHORTWAVE TROUGHS INTO THE FORECAST AREA MONDAY INTO TUESDAY. BASED ON THESE DIFFERENCES...WILL MAKE NO CHANGES TO FORECAST AFTER 12Z SUNDAY. && .AVIATION... WINDS WILL BE THE MAIN AVIATION CONCERN TODAY...AS AMPLE AND DEEP MIXING PROMOTE MOMENTUM TRANSFER OF UP TO 40 KTS OF WIND. WINDS WILL BE NEAR UNI-DIRECTIONAL FROM THE WEST THROUGH THE DEPTH OF THE ATMOSPHERE...WITH HEFTY LOW LEVEL LAPSE RATES AND SUNNY SKIES PROMOTING THE MIXING. HOWEVER...SOME CLOUDS WILL START TO SINK TOWARD KRST/KLSE THIS AFTERNOON...ASSOCIATED WITH AN AREA OF LOW PRESSURE MOVING EASTWARD ACROSS SOUTHERN CANADA. CLOUD COVER WOULD INHIBIT SOME OF THE MIXING...ALTHOUGH LATEST RUC13/NAM12 WOULD SUGGEST THESE CLOUDS WON/T MOVE IN UNTIL MID AFTERNOON. CURRENT OBS/SATELLITE IMAGERY POINT TO SOME MVFR CEILINGS WITH THE CLOUD BANK OVER ND/NORTHERN MN. HOWEVER...MODEL TRENDS WOULD KEEP THESE LOWER CEILINGS JUST NORTH OF THE TAF SITES...POINTING TOWARD MORE OF A MID CLOUD. WILL STAY WITH THIS TREND FOR NOW...BUT HOW FAR SOUTH THESE CLOUDS ADVANCE WILL HAVE TO BE MONITORED...AND TAFS UPDATED IF MVFR CEILINGS LOOK MORE PROBABLE. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT/LONG TERM...DTJ AVIATION..........RIECK
Hazardous weather outlook, May 5, 5:00 AM CDT, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 500 AM CDT WED MAY 5 2010 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-061000- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 500 AM CDT WED MAY 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT GUSTY WEST WINDS OF 15 TO 30 MPH...WITH GUSTS UP TO 40...CAN BE EXPECTED THROUGH THE DAYTIME HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE THURSDAY NIGHT...MAINLY OVER PARTS OF NORTHEAST IOWA AND SOUTHWEST WISCONSIN. SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. RIECK
Nearby
Wind Advisories in Wisconsin, 2010Wind Advisories in Iowa, 2010Wind Advisories in Minnesota, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.